MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false positive cefoxitin screen result for a staphylococcus aureus isolate in association with the vitek® 2 ast-gp75 test kit (ref.415670, lot 2751392103), as compared to kirby-bauer (kb).The customer stated the patient was flagged by the hospital as presumptive mrsa positive, was placed in isolation with other mrsa positive patients.Summary: vitek ast-gp75 (initial): cefoxitin screen positive, oxacillin tested susceptible (s) with therapeutic correction to resistant (r).Vitek ast-gp75 (repeat): no repeat results were provided by the customer.Alternate susceptibility test: kb cefoxitin disk - susceptible.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in canada regarding a false positive cefoxitin screen result for a staphylococcus aureus isolate in association with the vitek® 2 ast-gp75 test kit (ref.415670, lot 2751392103), as compared to kirby-bauer (kb).Local customer service (lcs) documented that the customer did repeat testing with the same lot, and obtained a negative cefoxitin screen result.The customer suspects that the original sample was contaminated, and said the issue was resolved.Global customer service (gcs) requested further information about the contamination that was suspected but did not receive any further information or any further answers to additional troubleshooting questions.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.Ast-gp75 lot 2751392103 met final qc release criteria and passed qc performance testing.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10616553
Report Number1950204-2020-00196
Device Sequence Number13741098
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Catalogue Number415670
Device Lot Number2751392103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1